Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 15, 2012, 2:09 PM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 15, 2012, 3:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 2:37 PM EDT | TSTM WND DMG | 2 Wsw Norman, NC | LARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON CARRIKER ROAD |
| Aug 15, 2:37 PM EDT | HAIL 0.75 | 2 Wsw Norman, NC | LARGE LIMBS BLOWN DOWN... DIME SIZE HAIL ON CLAYTON CARRIKER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
565
WUUS52 KRAH 151809
SVRRAH
NCC123-125-153-151900-
/O.NEW.KRAH.SV.W.0324.120815T1809Z-120815T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 300 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MOUNT GILEAD...OR 13 MILES SOUTHWEST OF
TROY...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PEKIN...COVINGTON...
NORMAN...CANDOR...
DERBY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3526 8009 3536 7952 3502 7952 3501 7955
3506 7991 3512 7993 3511 7996 3509 7999
3512 8007 3514 8008 3518 8005 3522 8007
3524 8010
TIME...MOT...LOC 1808Z 260DEG 19KT 3519 7998
$$
WSS2 follow-up statements
993
WWUS52 KRAH 151826
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT WED AUG 15 2012
NCC123-125-153-151900-
/O.CON.KRAH.SV.W.0324.000000T0000Z-120815T1900Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
226 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHERN MONTGOMERY
COUNTIES...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PEKIN...
OR 12 MILES SOUTH OF TROY...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...NORMAN...
CANDOR...DERBY...EAGLE SPRINGS...HOFFMAN...SEVEN LAKES AND FOXFIRE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3519 8001 3523 8002 3525 7997 3536 7952
3502 7952 3501 7955 3506 7990 3512 7993
3511 7996 3509 7999 3513 8002
TIME...MOT...LOC 1824Z 260DEG 19KT 3520 7985
$$
WSS473
WWUS52 KRAH 151852
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
252 PM EDT WED AUG 15 2012
NCC123-125-153-151900-
/O.CON.KRAH.SV.W.0324.000000T0000Z-120815T1900Z/
MONTGOMERY NC-MOORE NC-RICHMOND NC-
252 PM EDT WED AUG 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN
MONTGOMERY COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
NORMAN...OR 16 MILES WEST OF SOUTHERN PINES...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAGLE SPRINGS...SEVEN
LAKES AND FOXFIRE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3523 7975 3524 7973 3527 7973 3536 7952
3507 7952 3508 7956 3513 7977 3517 7976
3519 7976
TIME...MOT...LOC 1852Z 260DEG 19KT 3520 7965
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:52 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 15, 1:52 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 152 PM EDT WED AUG 15 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MOUNTAINS FROM THE WEST THIS MORNING...THEN MOVE EASTWARD ACROSS THE CAROLINAS THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST TONIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 103 PM EDT WEDNESDAY... MINOR UPDATE TO ADJUST FOR CURRENT SKY COVER AND SLIGHTLY FURTHER DELAY ONSET OF CHC POPS AS CAP STILL HOLDING ON IN MUCH OF AREA DUR TO EXTENSIVE CIRRUS...EVEN THOUGH SFC BASED CAPES NOW APPROACHING 3000 J/KG ACROSS THE EAST. ADDED MENTION OF GUSTY WINDS TO GRIDS FOR EASTERN PORTIONS WHERE SEVERE WX THREAT APPEARS HIGHEST. ALSO DECREASED WINDS SLIGHTLY BASED ON RECENT OBS AND MORE LIMITED MIXING. PREV DISCUSSION AS OF 1010 AM EDT WEDNESDAY... FRONTAL BOUNDARY TAKING ITS TIME MOVING OUT OF APPALACHIANS THIS MORNING BUT WILL BE ENTERING NW PORTION OF RAH FCST AREA BY NOON. SOLID MID CLOUD DECK ALONG AND AHEAD OF IT ALREADY MAKING IT'S WAY INTO TRIAD AREA...AND THIS SHOULD HELP KEEP TEMPS DOWN SOMEWHAT. LOWER 80S ALREADY THERE FOR TRIAD AREA BUT LOWERED SOME UPPER 80S ACROSS THE NORTH TO MID 80S. LEFT SOUTHEAST ALONE. WITH SLOWLY MOVING FRONT AND RECENT GUIDANCE FROM MESOSCALE MODELS...DELAYED TIMING OF CHC POPS SLIGHTLY...NO SLIGHT CHC UNTIL NOON AT THE EARLIEST...AND THAT MIGHT EVEN BE TOO SOON. KEPT POPS NO HIGHER THAN HIGH CHANCE CATEGORY DUE TO EXPECTED COVERAGE IN SOUTHEAST. POTENTIAL FOR A FEW SEVERE STORMS STILL LOOKS REASONABLE...MAINLY FOR EASTERN HALF OF CWA...BUT SOME CONCERN THAT EARLY CLOUD COVER WILL LIMIT INSTABILITY TO SOME DEGREE...AND MAY KEEP BEST THREAT TO THE FAR EASTERN PORTIONS AND MORE LATE THIS AFTERNOON...WHERE SFC BASED CAPE VALUES COULD EXCEED 3000 J/KG. DAMAGING WINDS THE MAIN THREAT WITH MID LEVEL DRY AIR IN 12Z SOUNDINGS PART OF THIS FUEL...AND ISOLD LARGE HAIL ALSO POSSIBLE. WILL LEAVE WORDING IN HWO AS IS. PREV DISCUSSION AS OF 300 AM WEDNESDAY... OVERVIEW: A SHORTWAVE PROGRESSING ACROSS THE CENTRAL MS RIVER VALLEY AT 06Z THIS MORNING WILL APPROACH THE SOUTHERN APPALACHIANS FROM THE WEST BY 12Z...THEN MOVE EASTWARD THROUGH THE CAROLINAS THIS AFTERNOON AND EARLY EVENING. A LOW-LEVEL TROUGH ATTENDANT THE AFOREMENTIONED SHORTWAVE WAS CENTERED OVER THE SOUTHERN APPALACHIANS AT 06Z THIS MORNING...AND WILL PROGRESS EASTWARD THROUGH THE CAROLINAS AHEAD OF THE SHORTWAVE THIS AFTERNOON. WEAK SURFACE HIGH PRESSURE WILL BUILD INTO THE CAROLINAS FROM THE WEST LATE TONIGHT. TEMPERATURES: 1000-850 MB THICKNESSES TODAY WILL BE SIMILAR TO YESTERDAY... HOWEVER...A SHORTWAVE WILL APPROACH THE AREA FROM THE WEST BY MID/LATE MORNING AND CROSS THE CAROLINAS DURING THE AFTERNOON...AND EXPECT THAT CLOUD COVER AND SCATTERED CONVECTION WILL BE THE PRIMARY FACTORS INFLUENCING AFTERNOON TEMPERATURES. WILL INDICATE HIGHS RANGING FROM THE MID 80S IN THE WESTERN PIEDMONT TO ~90F IN THE COASTAL PLAIN. WEAK HIGH PRESSURE WILL BUILD TOWARD THE AREA FROM THE WEST TONIGHT IN ASSOC/W SUBSIDENCE IN THE WAKE OF THE SHORTWAVE...RESULTING IN A SLIGHTLY DRIER AIRMASS ADVECTING INTO PORTIONS OF THE AREA BY 12Z THU. WILL INDICATE LOWS RANGING FROM THE LOWER/MID 60S WEST TO MID/UPPER 60S EAST. PRECIPITATION CHANCES: FORCING FOR ASCENT TODAY WILL BE PRESENT IN THE FORM OF DPVA IN ADVANCE OF THE AFOREMENTIONED SHORTWAVE PROGRESSING EASTWARD ACROSS CENTRAL NC BETWEEN ~18Z THIS AFTERNOON AND ~00Z THIS EVENING...AND LOW-LEVEL CONVERGENCE ASSOCIATED A SFC-H85 TROUGH ATTENDANT THE SHORTWAVE. GIVEN THAT THE SHORTWAVE SHOULD BE PROGRESSING INTO THE FOOTHILLS AND WESTERN PIEDMONT BY LATE MORNING/EARLY AFTERNOON... DIURNAL TIMING WILL BE MOST FAVORABLE OVER EASTERN PORTIONS OF THE AREA...PRIMARILY EAST OF HWY 1. LOW-LEVEL (SFC-925 MB) FLOW WILL BACK TO THE SOUTHWEST IN ADVANCE OF THE SHORTWAVE...ADVECTING A HIGHER THETA-E AIRMASS INTO PORTIONS OF THE AREA THIS AFTERNOON... PRIMARILY EAST OF HWY 1. THIS...ALONG WITH A PLUME OF SLIGHTLY STEEPER MID-LEVEL LAPSE RATES (~6.0 C/KM) PRESENT IN ADVANCE OF THE SHORTWAVE (PER 06Z SPC MESOANALYSIS) IS EXPECTED TO RESULT IN MODERATE INSTABILITY DURING PEAK HEATING...WITH MLCAPE VALUES IN THE 2000-3000 J/KG RANGE. GIVEN GOOD LOWER AND UPPER LEVEL FORCING IN THE PRESENCE OF MODERATE INSTABILITY...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST COVERAGE ALONG AND EAST OF HWY 1. THE LATEST CONVECTION ALLOWING MODELS DEVELOP CONVECTION IN THE WESTERN PIEDMONT BETWEEN 18-21Z...PROGRESSING EASTWARD THROUGH THE REST OF CENTRAL NC GENERALLY BETWEEN 21-00Z... PERHAPS LINGERING INTO THE 00-02Z TIME-FRAME IN THE COASTAL PLAIN. WILL INDICATE PRECIP CHANCES RANGING FROM 30% IN THE WESTERN PIEDMONT TO 50% ALONG/EAST OF HWY 1. SEVERE THREAT: THE STORM PREDICTION CENTER PLACES MOST OF CENTRAL NC IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A BELT OF STRONGER MID-LEVEL FLOW IN ADVANCE OF THE APPROACHING SHORTWAVE IS EXPECTED TO RESULT IN 0-6 KM BULK SHEAR VALUES BETWEEN 25-35 KT THIS AFTERNOON...SUPPORTIVE OF MULTICELLULAR AND TRANSIENT SUPERCELLULAR ORGANIZATION. LOW-LEVEL SHEAR IS EXPECTED TO BE ON THE WEAK SIDE THIS AFTERNOON...WITH NEGLIGIBLE 0-1 KM BULK SHEAR AND SRH...THOUGH MESOSCALE PROCESSES AND/OR DEVIANT MOTION COULD RESULT IN MARGINAL 0-1 KM SRH AT TIMES. DCAPE VALUES IN VICINITY OF 1000 J/KG ARE PROGGED ON THE EASTERN PERIPHERY OF THE LOW-LEVEL TROUGH THIS AFTERNOON. THIS...ALONG WITH SPEEDY MID-LEVEL FLOW AND MODERATE INSTABILITY SUGGESTS AN ENHANCED THREAT FOR DAMAGING WINDS MAY BE PRESENT ACROSS CENTRAL NC...PRIMARILY IN THE EASTERN HALF OF THE AREA. LARGE HAIL WILL ALSO BE POSSIBLE GIVEN MODERATE INSTABILITY /STRONG UPDRAFTS/ AND SEASONABLY STRONG DEEP-LAYER SHEAR. THE THREAT FOR SEVERE WEATHER APPEARS GREATEST BETWEEN 2 PM THIS AFTERNOON AND 10 PM THIS EVENING...ESPECIALLY ALONG/EAST OF HIGHWAY 1. -VINCENT && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 200 AM WEDNESDAY... WEAK HIGH PRESSURE WILL BUILD IN FROM THE NORTH DURING THURSDAY. THE DEW POINTS ARE FORECAST TO FALL OFF INTO THE MID TO UPPER 50S ACROSS THE NORTHWEST PIEDMONT AND 60-65 ELSEWHERE. SUNNY SKIES AND LIGHT WIND ARE FORECAST WITH HIGHS IN THE 87-92 RANGE. FAIR SKIES ARE FORECAST THURSDAY NIGHT AS THE WEAK HIGH PRESSURE MOVES OVERHEAD. LOWS WILL BE MOSTLY IN THE MID TO UPPER 60S. THE HIGH WILL SHIFT OFFSHORE FRIDAY. THIS WILL BE IN RESPONSE TO THE NEXT UNSEASONABLY STRONG MID-UPPER TROUGH THAT WILL BE APPROACHING FROM THE NORTHWEST. THE RETURN SW FLOW WILL INCREASE TO 10-15 MPH AIDING IN INCREASING LOW LEVEL MOISTURE AS DEW POINTS SHOULD RECOVER INTO THE MID TO UPPER 60S. HIGHS WILL RETURN TO THE LOWER TO MID 90S EXCEPT UPPER 80S IN THE NW PIEDMONT. SCATTERED THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON ACROSS THE NW PIEDMONT IN ASSOCIATION WITH THE COMBINATION OF THE APPROACHING UPPER HEIGHT FALLS... ALONG WITH A PRE-FRONTAL TROUGH AND POSSIBLY CONVECTIVE OUTFLOWS FROM UPSTREAM. WE WILL GO ABOVE GUIDANCE AND FORECAST 40-50 POP FOR LATE DAY IN THE NW...AND CARRY SLIGHT CHANCES ELSEWHERE. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 215 AM WEDNESDAY... MODELS HAVE GENERALLY BEEN TRENDING TOWARD A LESS PROGRESSIVE MID-UPPER TROUGH TO AFFECT THE REGION THIS WEEKEND. THE LATEST GFS INDICATES A MUCH WETTER SCENARIO OVER NC WITH A COUPLE OF WAVES DEVELOPING ALONG A STALLED LOW LEVEL BOUNDARY ACROSS SOUTHERN AND EASTERN NORTH CAROLINA SATURDAY THROUGH MONDAY. WE WILL TREND TOWARD A CLOUDIER AND WETTER SCENARIO WITH HIGHER POPS EXCEPT DRIER NW SATURDAY... THEN HIGHER POPS ALL ZONES BY SUNDAY AND MONDAY... LINGERING INTO POSSIBLY MID-WEEK. HIGHS WILL BE TEMPERED QUITE A BIT BY NOT ONLY A LOW LEVEL EASTERLY FLOW BUT FREQUENT SHOWERS. SOME NORTHERN PIEDMONT ZONES MAY HOLD BELOW 80 A FEW DAYS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: GENERALLY VFR CONDITIONS...BUT WITH SCT SHWRS OR THUNDERSTORMS FROM 20Z THROUGH 01Z AHEAD OF COLD FRONT COULD BE BRIEF MVFR PERIODS IN RAIN. BETTER THUNDERSTORM CHANCES FROM RDU EASTWARD INCL FAY AND RWI...AND SO HAVE INCLUDED VCTS THOSE AIRPORTS. AN ISOLATED STORM MAY BE SEVERE WITH DAMAGING WIND GUSTS POSSIBLE...BUT BEST CHANCES EAST OF RDU. FRONT EXPECTED TO PUSH SCATTERED STORMS EAST OF THE AREA BY 00-01Z TIME FRAME WITH QUICKLY CLEARING SKIES. SOME MVFR IFR FOG POTENTIAL AT RWI BASED ON LAMP GUIDANCE AND FCST SOUNDINGS...ESPECIALLY IF RAIN OCCURS. IN FACT...AND AIRPORT THAT GETS SIGNIFICANT RAINFALL THIS AFT/EVE COULD END UP WITH FOG BEFORE DAWN THURSDAY AS HIGH PRESSURE SETTLES OVERHEAD UNDER CLEAR SKIES. VERY LIGHT NORTHERLY WINDS AND VFR CONDITIONS THURSDAY UNDER HIGH PRESSURE. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO PREVAIL THU/THU NIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE CAROLINAS FROM THE WEST. SCATTERED SHOWERS AND STORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH THE WEEKEND AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE WEST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT/99 SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT/99
Hazardous weather outlook, Aug 15, 10:23 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1023 AM EDT WED AUG 15 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1023 AM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH EARLY EVENING...MAINLY ALONG AND EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. THE SEVERE WEATHER THREAT APPEARS TO BE BEST BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS.
In the hours before
Special weather statement, Aug 15, 1:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT WED AUG 15 2012 NCZ073-074-083-084-151845- ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC- 146 PM EDT WED AUG 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...RICHMOND AND STANLY COUNTIES... AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MOUNT GILEAD AROUND 200 PM...PEKIN AROUND 225 PM...TROY AROUND 230 PM AND CANDOR AROUND 245 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3546 7978 3515 7967 3516 8018 3529 8020 SK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Aug 14, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Aug 14, 10:16 PM EDT | Special Weather Statement | RAH | Vance, Warren | 59 min |
| Aug 14, 10:51 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Aug 14, 10:59 PM EDT | Tornado Warning | RAH | Halifax, Warren | 24 min |
| Aug 14, 11:35 PM EDT | Special Weather Statement | RAH | Warren | 40 min |
| Aug 15, 1:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 15, 2:26 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Richmond | 34 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 15, 3:21 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Aug 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
| Aug 15, 3:40 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Aug 15, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Aug 15, 4:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | RAH | Franklin | 48 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Aug 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 25 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 59 min |
| Aug 15, 6:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Aug 15, 6:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 15, 6:46 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 15, 7:26 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 79 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.